U.S. doctors online nowAsk doctors free
A 45-year-old member asked:

Has anyone had loss of sex drive, severe migraines since getting the mirena (levonorgestrel)?

1 doctor answer5 doctors weighed in
Dr. Arthur Heller
Gastroenterology 43 years experience
Sure. Talk to MD: Hormones, even intrauterine might have systemic effects. The above symptoms have been seen with bcp, hormone containing iuds, creams etc. Talk to your prescribing md.
Dr. Robert Lang
Dr. Robert Lang commented
Endocrinology 52 years experience
Mirena and other contraceptives that have synthetic progesterone in it can cause a variety of side effects such as you have and others including depression, panic, anxiety, etc.
Aug 11, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 30, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.